11 doctors weighed in:
What are the risks if a child who has been taking strattera (atomoxetine) for a 2 years stops taking it suddenly?
11 doctors weighed in

Dr. William Holmes
Pediatrics - Psychiatry
8 doctors agree
In brief: Not Severe
There could be some dirsuption in the mood along with complaints of not feeling well.
There is no know severe risk. However, it is always best to stop medicines gradually so that there is as little disruption as possible. Your physician needs to be involved. Plus, stopping the medicine will mean that any benefit from the medicine will be lost over a period of days.

In brief: Not Severe
There could be some dirsuption in the mood along with complaints of not feeling well.
There is no know severe risk. However, it is always best to stop medicines gradually so that there is as little disruption as possible. Your physician needs to be involved. Plus, stopping the medicine will mean that any benefit from the medicine will be lost over a period of days.
Dr. William Holmes
Dr. William Holmes
Thank
Dr. Byron Law-Yone
Psychiatry
4 doctors agree
In brief: Withdrawal symptoms
Following symptoms may occur. Irritability, nausea, vomiting, anxiety, diarrhea, insomnia, agitation, tremors, flu like symptoms, loss of appetite, headache, abdominal pain, shock like "brain zaps".

In brief: Withdrawal symptoms
Following symptoms may occur. Irritability, nausea, vomiting, anxiety, diarrhea, insomnia, agitation, tremors, flu like symptoms, loss of appetite, headache, abdominal pain, shock like "brain zaps".
Dr. Byron Law-Yone
Dr. Byron Law-Yone
Thank
1 comment
Dr. Glen Elliott
However, depends on the dose. Generally, we recommend a slow taper over a few weeks. Some children, however, do just fine stopping abruptly. No dangerous consequences beyond possible discomforts noted above.
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
48 years in practice
55M people helped
Continue
108,000 doctors available
Read more answers from doctors